| Model Number |
QC-3-6-3D |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/14/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the axium coil could not be detached.The physician attempted to detach the axium coil 2 times with the first instant detacher.The physician then tried 3 times to detach the axium coil with the second instant detacher.There was 2 manual attempts with hypotube.The axium coil and any accessories were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an amorphous, unruptured anterior communicating (acom) artery aneurysm with a max diameter of 5.3mm and a 4.2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Ancillary devices include a 7f guiding sheath, zhongtian medical guide catheter, headway 17 microcatheter, synchro 2 guidewire, and an enterprise 4.5*22.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received that prior to coil non-detachment, it deployed normally.There was no pushwire damage observed after removal from the patient.
Additional Manufacturer Narrative
Product analysis # 295547279:equipment used- video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5), in-house instant detacher (model: id-1-5 lot: 9459450) as found condition- the axium was returned for analysis within a shipping box, within a sealed plastic biohazard pouch; within a sealed tyvek biohazard pouch and within an introducer sheath.The instant detacher used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube and the break indicator was found intact/unbroken.There are no evidence of detachment attempts at these locations using an instant detacher or by manual method.No damages or irregularities were found with the axium pusher.The coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing and within the lumen stop.The implant coil was found still attached to the pusher.The implant coil was found to be damaged.Testing/analysis ¿ an in-house instant detacher was used for detachment testing, which failed to detach the implant.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The instant detacher was used again to detach the axium coil, detaching the implant coil with no issues.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.The likely cause of the non-detachment is the blood found within the lumen stop and under the jacket caused the coin to become stuck within the lumen stop.The implant coil was found damaged.It is possible the implant coil damage occurred due to advancing against resistance.The instant detacher used in the event was not returned.Therefore, any contribution of the instant detacher towards the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.